Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Pocatello, ID

February 15, 2007

NWS Pocatello, ID issued this winter storm warning at Feb 15, 2007, 3:31 AM MST. It took effect at Feb 15, 2007, 11:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 3:31 AM MST (10:31 UTC)
In effect from
Feb 15, 2007, 11:00 AM MST
Expired
Feb 16, 2007, 10:49 AM MST
In force
24 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 151031
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MST THU FEB 15 2007

...A WINTER STORM IS EXPECTED TO BRING SNOW AND GUSTY WINDS TO
CENTRAL AND EASTERN IDAHO BEGINNING MID DAY THURSDAY...

.A PACIFIC STORM SYSTEM WILL MOVE INTO EASTERN IDAHO THIS
AFTERNOON...BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN
HIGHLANDS THROUGH FRIDAY MORNING. BLOWING AND DRIFTING SNOW CAN BE
EXPECTED OVER THE HIGHER ROADS AND PASSES...ESPECIALLY FRIDAY
MORNING.

IDZ018-031-151145-
/O.CAN.KPIH.WS.A.0003.070215T1800Z-070216T1800Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
331 AM MST THU FEB 15 2007

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WATCH. 



$$

IDZ019-023-025-152300-
/O.UPG.KPIH.WS.A.0003.070215T1800Z-070216T1800Z/
/O.NEW.KPIH.WS.W.0003.070215T1800Z-070216T1800Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
331 AM MST THU FEB 15 2007

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE EASTERN
HIGHLANDS...MAINLY ABOVE 6000 FEET. SNOW IS EXPECTED TO PICK UP IN
INTENSITY AND COVERAGE THIS AFTERNOON AND CONTINUE THROUGH THE
NIGHT. THE SNOW WILL TAPER OFF LATE FRIDAY MORNING...BUT STRONG
WINDS FRIDAY MORNING WILL RESULT IN BLOWING AND DRIFTING AT HIGHER
ELEVATIONS. SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 6 INCHES
ABOVE 6000 FEET TO AROUND 12 INCHES ABOVE 7500 FEET. THE FAVORED
AREAS WILL BE THE WEST FACING SLOPES.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT
WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS
SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
3 follow-up statements
000 
WWUS45 KPIH 152215
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MST THU FEB 15 2007

...A WINTER STORM IS EXPECTED TO BRING SNOW AND GUSTY WINDS TO
CENTRAL AND EASTERN IDAHO TONIGHT THROUGH NOONTIME FRIDAY...

.A PACIFIC STORM SYSTEM WILL CROSS EASTERN IDAHO THIS
TONIGHT...BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN
HIGHLANDS THROUGH FRIDAY MORNING. BLOWING AND DRIFTING SNOW CAN BE
EXPECTED OVER THE HIGHER ROADS AND PASSES...ESPECIALLY FRIDAY
MORNING.

IDZ019-023-025-161200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
315 PM MST THU FEB 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. 

A PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE EASTERN
HIGHLANDS...MAINLY ABOVE 6000 FEET. SNOW IS EXPECTED TO PICK UP
IN INTENSITY AND COVERAGE THIS EVENING AND CONTINUE THROUGH THE
NIGHT. THE SNOW WILL TAPER OFF LATE FRIDAY MORNING...BUT STRONG
WEST WINDS 25 TO 35 MPH FRIDAY MORNING WILL RESULT IN BLOWING AND
DRIFTING AT HIGHER ELEVATIONS. SNOWFALL AMOUNTS ARE EXPECTED TO
RANGE FROM 6 TO 8 INCHES ABOVE 6000 FEET. THE FAVORED AREAS WILL
BE THE WEST FACING SLOPES.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT
WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS
SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 161021
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MST FRI FEB 16 2007


IDZ019-161130-
/O.CAN.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
321 AM MST FRI FEB 16 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 


$$

IDZ023-025-161800-
/O.CON.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS
321 AM MST FRI FEB 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

A PACIFIC STORM SYSTEM WHICH DUMPED SEVERAL INCHES OF SNOW IN THE
EASTERN HIGHLANDS OVERNIGHT IS EXPECTED TO ADD A FEW MORE INCHES
OF SNOW THIS MORNING. STRONG WINDS WILL RESULT IN CONSIDERABLE
BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE HIGHER ROADS AND
PASSES. THE SNOW SHOULD TAPER OFF TO SCATTERED SNOW SHOWERS BY
AFTERNOON...WITH THE WINDS ALSO BACKING DOWN.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT
WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS
SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE
EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 161749
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1049 AM MST FRI FEB 16 2007


IDZ023-025-161900-
/O.CAN.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS
1049 AM MST FRI FEB 16 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE
WINTER STORM WARNING. A FEW SNOW SHOWERS WILL LINGER OVER THE
EASTERN HIGHLANDS TODAY WITH LITTLE ACCUMULATION BUT THE MAIN
STORM SYSTEM HAS MOVED EAST OF THE STATE.



$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 3:10 AM MST, 21 minutes earlier.

Area forecast discussion, Feb 15, 3:10 AM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MST THU FEB 15 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...MINOR WAVES IN THE
UPPER FLOW TODAY WILL FLATTEN THE PAC NW RIDGE INTO MORE OF A ZONAL
FLOW PATTERN. WV LOOP SHOWS QUITE A BIT OF MSTR MOVING INTO THE PAC
NW FROM THE ERN PACIFIC...AND RADAR SHOWING FAIRLY WIDESPREAD PRECIP
OVER WRN ID. THIS PATTERN FAVORS THE WRN SLOPES OF THE MTNS FOR
UPSLOPE PRECIP. THE GREATEST AMOUNTS ARE EXPECTED TO OCCUR IN THE
ERN HIGHLANDS. IN THE CEN MTNS...MOST SHOULD FALL ON THE WRN
SLOPES...WHICH IS MAINLY OUTSIDE OF THE FCST AREA. BOTH NAM AND GFS
PICK UP ON THIS. AS A RESULT... WILL NOT INCLUDE THE CEN MTNS IN THE
WARNING. THE SNAKE RIVER PLAIN SHOULD SEE SOME PRECIP TODAY THRU
TONIGHT...BUT NOT THAT MUCH. SNOW LEVELS ARE EXPECTED TO MAINLY BE
ABV 6000FT...AND AMTS IN THE ERN HIGHLANDS SHOULD REACH THE LOWER
END OF WARNING CRITERIA.

WINDS WILL PICK UP SIGNIFICANTLY TOWARD SUNRISE FRIDAY AS THE SFC
PRES GRADIENT TIGHTENS UP WITH THE ALBERTA CLIPPER MOVING INTO THE
NORTHERN PLAINS. H7 WINDS REACH 40-50KTS ACRS MUCH OF THE FCST AREA
FRI MORNING...SO SHOULD COMPOUND THE MTN SNOW WITH BLOWING AND
DRIFTING AT HIGHER ELEVATIONS. H7 DIRECTION IS FROM THE NW WHICH IS
NOT THE MOST FAVORABLE DIRECTION FOR THE SNAKE RIVER PLAIN...BUT THE
SFC PRES GRADIENT SHOULD BE SUFFICIENT FOR STRONG WINDS. WINDS AND
PRECIP SHOULD TAPER OFF FRI AFTN AS THE UPPER RIDGE BUILDS BACK IN
FOR THE WEEKEND. HEDGES

.LONG TERM...SUN THROUGH NEXT THU NIGHT.  500MB 5-WAVE PROG
INDICATES WEAK RIDGING FOR FIRST COUPLE OF DAYS GIVES WAY TO A
SIGNIFICANT LONGWAVE TROUGH SETTING UP ALONG THE WEST COAST BY TUE
20/12Z...THEN A SLOW PROGRESSION INLAND AND CROSSING THROUGH THE GEM
STATE IN THE LAST 24 HOURS.  WITH THE SOUTHWESTERLY UPPER LEVEL FLOW
WOULD EXPECT THE MILD TEMPERATURES TO CONTINUE AND THIS IS INDICATED
ALSO BY GFS/LR GUIDANCE.  IN THE FINER DETAILS...THE FIRST
SIGNIFICANT SHORTWAVE IN THE GFS ARRIVES DURING THE DAY MON...AND A
SECOND STORM ARRIVING WED.  THE SECOND ONE IS OF A WARM RAIN PATTERN
AS THE SHORTWAVE COMES UP FROM THE SOUTH.  COMPARING PRODUCT SUITES
AGAINST EACH OTHER...TIMING BETWEEN ECMWF AND THE GFS/LR IS
REMARKABLY SIMILAR FOR SUCH A WET AND BUSY PATTERN...ESPECIALLY ON
THE MON STORM.  BUT EVEN WED STORM IS SIMILAR IN PATTERN AND
TIMING.  DIFFERENCES ARE MORE NOTICABLE AT VERY END WITH SLOWER AND
LOWER AMPLITUDE UPPER LEVEL TROUGH ON ECMWF WITH A CONTINUED WARM
PRECIP PATTERN FOR THE WEST COAST.  BELIEVE THIS ECMWF SCENARIO MORE
WITH THE SLOW CHANGES WE HAVE EXPERIENCED THIS WINTER.  MESSICK

&&

.AVIATION...WEAK ECHOES ON WSR-88D HAVE NOT BROUGHT PRECIPITATION OF
ANY KIND TO THE FORECAST AREA YET.  IN FACT...NO PRECIP DEVELOPS
OVER KSUN ON MODEL GUIDANCE DURING THE NEXT 24 HOURS.  PLENTY OF
LIGHT PRECIP ALL AROUND THE AIRDROMES HOWEVER.  BEST PRECIP CHANCES
AT OTHER AIRPORTS IS LATE THIS AFTERNOON AND EARLY THIS EVENING.
MOST LIKELY AIRDROME TO EXPERIENCE CIG/VSBY PROBLEMS IS KIDA WITH
HIGHEST AMOUNT OF PRECIP AND HIGH TEMPERATURE OF ONLY 37 DEG F.
KPIH HAS YET TO DIP BELOW FREEZING TON AND SHOULD BE WARMING INTO
THE 40S THIS AFTERNOON.  WINDS WILL ACTUALLY BE INCREASING ALL DAY
AND CONTINUE INCREASING THU NIGHT WITH A MAXIMUM ON FRI.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR IDZ019-023-025.

&&
Hazardous weather outlook, Feb 14, 3:42 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
342 PM MST WED FEB 14 2007

IDZ017>025-031-032-151300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
342 PM MST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RELATIVELY QUIET WEATHER WILL SETTLE OVER THE REGION TONIGHT AS
HIGH PRESSURE REMAINS IN CONTROL...AND A PACIFIC WEATHER SYSTEM
MOVES INTO WASHINGTON AND OREGON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH EASTERN IDAHO...SPREADING
PRECIPITATION AND WIND...BEGINNING MID DAY THURSDAY AND LAST INTO
THE AFTERNOON FRIDAY. SNOWFALL WILL FAVOR THE WEST FACING SLOPES
OF THE CENTRAL AND EASTERN HIGHLANDS...WITH 6 TO 12 INCHES OF SNOW
ANTICIPATED DURING THIS PERIOD. IN ADDITION...GUSTY WINDS UP TO
35 MPH WILL IMPACT THE HIGHER ELEVATIONS CREATING BLOWING AND
DRIFTING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE CENTRAL
AND EASTERN HIGHLANDS...FOR THE LATEST DETAILS SEE THE LATEST
WSWPIH.

THE LOWER PORTION OF THE SNAKE RIVER PLAIN WILL SEE VERY WINDY
CONDITIONS EARLY FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS
UP TO 50 MPH ARE ANTICIPATED IN A SWATH FROM BURLEY/SHOSHONE TO
BLACKFOOT EARLY FRIDAY THROUGH AT LEAST MID DAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:22 PM MSTWind AdvisoryPIH20 hr

Nearby

Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.